PHARM HESI PRACTICE FULLY SOLVED TEST
PAPER GRADED A+
◉ The practical nurse (PN) is unable to arouse a client who is
receiving meperidine (Demerol) for postoperative pain. The client is
stuporous, has constricted pupils, and a respiratory rate of 8
breaths/minute. Which PRN prescription should the PN give the
client?
A) Naloxone (Narcan).
B) Promethazine (Phenergan).
C) Metoclopramide (Reglan).
D) Bethanechol (Urecholine).
Answer: A) Naloxone (Narcan).
Feedback:
Narcan (A) is an opioid antagonist and should be administered to
reverse the effects of a Demerol, an opioid, overdose. (B, C, and D)
are common postoperative PRN prescriptions but are not indicated
for narcotic overdose.
◉ On which therapeutic action should the practical nurse (PN) base
an explanation to a client who is receiving a cardiac glycoside?
A) Decreased cardiac output.
B) Increased renal perfusion.
,C) Decreased rate of contraction.
D) Increased blood volume.
Answer: C) Decreased rate of contraction.
Feedback:
Cardiac glycosides increase the force of cardiac contraction
(inotropy) and decrease the heart rate (chronotropy) (C) by
decreasing the speed of conduction through the heart (dromotropy).
(A, B, and D) are incorrect.
◉ A client with type 1 diabetes mellitus received an early AM dose of
regular insulin per sliding scale. At 10:00 AM, the practical nurse
(PN) should report which signs indicative of hypoglycemia?
A) Urticaria and rash.
B) Nausea and diarrhea.
C) Irritability and confusion.
D) Fruity, acetone odor to the breath.
Answer: C) Irritability and confusion.
Feedback:
Irritability and confusion (C) are early signs of hypoglycemia. (A, B,
and D) are not signs of hypoglycemia.
◉ Which prescription should the practical nurse (PN) administer for
a client who is experiencing an anaphylactic reaction to an
antibiotic?
, A) Ephedra (ma-huang).
B) Epinephrine (Adrenalin).
C) Phenylephrin (Neo-Synephrine).
D) Fexofenadine with pseudoephedrine (Allegra D).
Answer: B) Epinephrine (Adrenalin).
Feedback:
Epinephrine (Adrenalin), a potent sympathomimetic, is the drug of
choice for the treatment of anaphylaxis (B). (A, C, and D) are not
used for an acute immunololgical dysfunction that causes
cardiovascular effects.
◉ An older adult client receives a prescription for
hydrochlorothiazide (HydroDIURIL), a thiazide diuretic for the
treatment of heart failure. Which side effect(s) should the practical
nurse reinforce with the client? (Select all that apply.)
A) Constipation.
B) Fatigue.
C) Edema.
D) Nausea.
E) Dehydration.
F) Blurred vision.
Answer: B) Fatigue.
E) Dehydration.
PAPER GRADED A+
◉ The practical nurse (PN) is unable to arouse a client who is
receiving meperidine (Demerol) for postoperative pain. The client is
stuporous, has constricted pupils, and a respiratory rate of 8
breaths/minute. Which PRN prescription should the PN give the
client?
A) Naloxone (Narcan).
B) Promethazine (Phenergan).
C) Metoclopramide (Reglan).
D) Bethanechol (Urecholine).
Answer: A) Naloxone (Narcan).
Feedback:
Narcan (A) is an opioid antagonist and should be administered to
reverse the effects of a Demerol, an opioid, overdose. (B, C, and D)
are common postoperative PRN prescriptions but are not indicated
for narcotic overdose.
◉ On which therapeutic action should the practical nurse (PN) base
an explanation to a client who is receiving a cardiac glycoside?
A) Decreased cardiac output.
B) Increased renal perfusion.
,C) Decreased rate of contraction.
D) Increased blood volume.
Answer: C) Decreased rate of contraction.
Feedback:
Cardiac glycosides increase the force of cardiac contraction
(inotropy) and decrease the heart rate (chronotropy) (C) by
decreasing the speed of conduction through the heart (dromotropy).
(A, B, and D) are incorrect.
◉ A client with type 1 diabetes mellitus received an early AM dose of
regular insulin per sliding scale. At 10:00 AM, the practical nurse
(PN) should report which signs indicative of hypoglycemia?
A) Urticaria and rash.
B) Nausea and diarrhea.
C) Irritability and confusion.
D) Fruity, acetone odor to the breath.
Answer: C) Irritability and confusion.
Feedback:
Irritability and confusion (C) are early signs of hypoglycemia. (A, B,
and D) are not signs of hypoglycemia.
◉ Which prescription should the practical nurse (PN) administer for
a client who is experiencing an anaphylactic reaction to an
antibiotic?
, A) Ephedra (ma-huang).
B) Epinephrine (Adrenalin).
C) Phenylephrin (Neo-Synephrine).
D) Fexofenadine with pseudoephedrine (Allegra D).
Answer: B) Epinephrine (Adrenalin).
Feedback:
Epinephrine (Adrenalin), a potent sympathomimetic, is the drug of
choice for the treatment of anaphylaxis (B). (A, C, and D) are not
used for an acute immunololgical dysfunction that causes
cardiovascular effects.
◉ An older adult client receives a prescription for
hydrochlorothiazide (HydroDIURIL), a thiazide diuretic for the
treatment of heart failure. Which side effect(s) should the practical
nurse reinforce with the client? (Select all that apply.)
A) Constipation.
B) Fatigue.
C) Edema.
D) Nausea.
E) Dehydration.
F) Blurred vision.
Answer: B) Fatigue.
E) Dehydration.